Thunderstorm Wind, Dekalb
- When
- June 29, 5:30 PM CST
- Where
- Dekalb County, Sylvania
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.570, -85.830
Thunderstorm winds blew down trees in the Sylvania area.
Scattered pulse thunderstorms during the early evening hours produced localized downbursts, one of which produced a few reports of wind damage in DeKalb County in northeast Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS HUN wrote it up.
Scattered pulse thunderstorms during the early evening hours produced localized downbursts, one of which produced a few reports of wind damage in DeKalb County in northeast Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jun 29, 9:42 AM CST, 7 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1042 AM CDT FRI JUN 29 2007 .UPDATE... LATEST WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWING UPPER RIDGING ELONGATED FROM THE CENTRAL GULF COAST EWRD THROUGH THE WESTERN ATLANTIC...WITH A QUASI-STATIONARY UPPER LOW OVER TX/OK. A SW-NE SHEAR AXIS AND SFC FRONT EXTEND ACROSS THE MID MISS/OHIO VALLEYS... WITH THIS BOUNDARY SLOWLY SINKING SOUTHWARD. CLOSER TO HOME...LATEST OBS SHOWING TEMPERATURES IN THE MID 80S TO NR 90...AND DEWPTS IN THE UPR 60S/LWR 70S. CONDITIONS THROUGH EARLY EVENING WILL BE VIRTUALLY A CARBON COPY OF THE PAST SEVERAL DAYS. SUSTAINED DEEPER MOISTURE AND HIGH CONDITIONAL INSTABILITY WILL PROVIDE ANOTHER ROUND OF DIURNALLY DRIVEN CONVECTION DURING PEAK HEATING. THE INCREASINGLY DIFFUSE SFC FRONT WILL ALSO DRIFT INTO THE AREA LATE TODAY...PROVIDING AN ADDED FOCUS FOR DEVELOPMENT. WITH THIS IN MIND...OVERALL PCPN COVERAGE MAY BE A TAD HIGHER THAN IN RECENT DAYS...AND WILL THUS MAINTAIN THE CURRENT 40% CHANCE. LATEST SOUNDING DATA ONCE AGAIN INDICATES THE POTENTIAL FOR ISLTD PULSE STORMS TO CONTAIN MICROBURSTS. BASED ON CURRENT TRENDS...WILL ADJUST HIGHS UPWARD ALL AREAS FOR THIS AFTERNOON. UPDATED TEXT/GRIDS OUT BY 16Z... MR && .PREV DISCUSSION... /ISSUED 405 AM CDT FRI JUN 29 2007/ SHORT TERM (THROUGH SUNDAY)... THE SFC FRONT WILL MOVE SLOWLY TO THE SOUTH...AND PROVIDE A FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE TENNESSEE VALLEY THROUGH SATURDAY. THE FRONT WILL BECOME DIFFUSE AS IT MOVES INTO THE NORTHERN ALABAMA AREA...WITH ANY ASSOCIATED SFC CONVERGENCE BECOMING WEAK. HOWEVER...POOLING OF LOW LEVEL MOISTURE AND SUFFICIENT DAYTIME HEATING WILL ALLOW FOR SCATTERED CONVECTION TODAY AND SATURDAY. STILL BELIEVE THAT ACTIVITY WILL MOSTLY BE DIURNALLY DRIVEN...SO KEPT POPS HIGHER IN AFTN/EVENING TO REFLECT GREATER INSTABILITY DURING DAYTIME HEATING. 00Z NAM/GFS FCST SOUNDINGS INDICATE GUSTY WINDS UP TO 50 MPH...AND PERHAPS SMALL HAIL WILL BE POSSIBLE IN STORMS TODAY AND SATURDAY. ENVIRONMENTAL FLOW WILL BE QUITE WEAK AGAIN...SO SLOW MOVING STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL WHERE THEY OCCUR. ISOLATED AMOUNTS GREATER THAN 1.5 ARE CERTAINLY POSSIBLE. FOR SUNDAY...GFS ADVERTISING A LITTLE MORE RESIDUAL MOISTURE IN THE WAKE OF THE FRONT...AND RELATIVELY STRONG SHORT WAVE MOVING THROUGH THE AREA DURING DAYTIME HEATING MAXIMUM. THIS WILL LEAD TO DEVELOPMENT OF SCATTERED STORMS AGAIN ON SUNDAY AFTERNOON...SO INCREASED POPS A LITTLE ESPECIALLY IN SOUTHERN AREAS ON SUNDAY. WOULDNT BE SURPRISED TO SEE MORE STRONG WINDS AND MAYBE SOME SMALL HAIL IN STORMS AGAIN ON SUNDAY. LONG TERM (MONDAY THROUGH FRIDAY)... ELECTED TO GO WITH GFS/ECMWF BLEND FOR LONGER RANGE. 00Z GFS SHOWS GOOD DRY PUNCH OF AIR ON MONDAY AS AREA WEATHER BECOMES DOMINATED BY POLAR HIGH MOVING ACROSS THE LAKES REGION. DRY WEATHER EXPECTED TO CONTINUE THROUGH WEDNESDAY. KEPT TEMPS A LITTLE ABOVE GUIDANCE GIVEN PROPENSITY FOR THIS DURING THE ONGOING DROUGHT SITUATION. MODELS ARE SHOWING SOME CONSISTENCY IN DEVELOPING A WESTERN CONUS RIDGE/EAST CONUS TROUGH LATE IN THE PERIOD AND DRIVING A SFC FRONT AGAIN THROUGH THE OHIO AND TN VALLEYS BEGINNING ON THURSDAY. MOISTURE RETURN INTO THE REGION AROUND THE WESTERN AND NORTHERN FLANK OF A GULF HIGH PRESSURE SYSTEM...COUPLED WITH YET ANOTHER IN A SERIES OF POTENTIAL FRONTAL PASSAGES WILL GENERATE SOME SHOWER/TSRA ACTIVITY FOR THE MID SOUTH AGAIN THURSDAY THROUGH FRIDAY...AND PERHAPS LASTING INTO THE WEEKEND. KDW && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1245 PM CDT FRI JUN 29 2007 ALZ001>010-016-TNZ076-096-097-300730- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1245 PM CDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGHOUT THE AFTERNOON AND EVENING HOURS. THE POTENTIAL EXISTS FOR ISOLATED STORMS TO BRIEFLY APPROACH SEVERE LIMITS...WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. IN ADDITION...STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGHOUT THE WEEKEND...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE THREAT WILL REMAIN FOR ISOLATED STORMS TO CONTAIN DAMAGING WIND GUSTS...ALONG WITH LOCALIZED HEAVY RAINFALL AND SMALL HAIL. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1251 PM CDT FRI JUN 29 2007 TNZ097-291830- FRANKLIN- 1251 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHERN FRANKLIN COUNTY UNTIL 130 PM CDT... AT 1249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 1 MILE EAST OF ESTILL SPRINGS...OR 6 MILES NORTH OF WINCHESTER...MOVING SOUTHEAST AT 5 MPH. PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... ESTILL SPRINGS. WOODS RESERVOIR. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 355 PM CDT FRI JUN 29 2007 ALZ006-292145- MADISON- 355 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR MADISON COUNTY UNTIL 445 PM CDT... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER NORMAL...DRIFTING NORTHEAST AROUND 5 MPH. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HUNTSVILLE... NORMAL... MOORES MILL. SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RSB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 537 PM CDT FRI JUN 29 2007 ALZ005-006-292315- LIMESTONE-MADISON- 537 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR LIMESTONE AND MADISON COUNTIES UNTIL 615 PM CDT... AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF HARVEST...OR 7 MILES NORTHWEST OF MADISON...MOVING SLOWLY NORTHEAST AT 5 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HWY 72 BETWEEN MADISON AND ATHENS. CAPSHAW. FRENCH MILL. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. PG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 554 PM CDT FRI JUN 29 2007 ALZ009-292330- JACKSON- 554 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR JACKSON COUNTY UNTIL 630 PM CDT... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOLLYWOOD...OR 7 MILES NORTHEAST OF SCOTTSBORO...MOVING EAST AT 5 MPH. PEA SIZE HAIL...WIND GUSTS TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HOLLYWOOD. MARTINTOWN. FACKLER. PISGAH. IF ON OR NEAR GUNTERSVILLE LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RSB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 605 PM CDT FRI JUN 29 2007 ALZ004-292330- LAWRENCE- 605 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR LAWRENCE COUNTY UNTIL 630 PM CDT... AT 601 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TOWN CREEK...OR 13 MILES NORTHWEST OF MOULTON. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... NE SMITH... TOWN CREEK... NORTH COURTLAND. THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR FURTHER INFORMATION. RSB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 624 PM CDT FRI JUN 29 2007 ALZ010-300000- DE KALB- 624 PM CDT FRI JUN 29 2007 ...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 700 PM CDT... AT 620 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORT PAYNE...MOVING EAST AT 5 MPH. WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... PINE RIDGE... COLLBRAN... FORT PAYNE. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. RSB
The Northeast Alabama radar (KHTX), 46 km away, was scanning. The volume nearest the first event began at 23:29 UTC.
4 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm winds blew down trees in the Sylvania area.
Thunderstorm winds destroyed a chicken house and heavily damaging another. The winds also blew down trees and power lines near the Blake Community Center along County Road 505 and Highway 27.
At least ten trees were blow down at the Time Journal Newspaper offices. Other tree damage was reported in surrounding neighborhoods.
A local animal park reported that at least nine cows were struck by lightning and killed on Lookout Mountain near Mentone. Time and location estimated.
Thunderstorm winds broke windows at a car dealership.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39630, 39631, 39632, 39633, 49946.